Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Oct 14, 2005, 4:12 PM MST for Cochise County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2005, 4:12 PM MST (23:12 UTC)
- Expired
- Oct 14, 2005, 4:45 PM MST
- In force
- 33 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 74 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1881 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 142314
SVRTWC
AZC003-142345-
/O.NEW.KTWC.SV.W.0124.051014T2312Z-051014T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
412 PM MST FRI OCT 14 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA
* UNTIL 445 PM MST
* AT 405 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PALOMINAS...OR ABOUT 12 MILES WEST OF BISBEE...AND MOVING NORTHWEST
AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HEREFORD AND NICKSVILLE.
LAT...LON 3135 11019 3134 11001 3138 10996 3149 11005
3147 11030
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WWUS55 KTWC 142327
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
425 PM MST FRI OCT 14 2005
AZC003-142345-
/O.CON.KTWC.SV.W.0124.000000T0000Z-051014T2345Z/
COCHISE AZ-
425 PM MST FRI OCT 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MST FOR
SOUTHWESTERN COCHISE COUNTY...
AT 417 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PALOMINAS AND MOVING NORTHWEST AT 15 MPH. THIS STORM HAS ALSO
PRODUCED HEAVY RAIN WITH PRECIPITATION ESTIMATES OF 0.3 TO 0.5
INCHES IN 30 MINUTES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HEREFORD AND NICKSVILLE.
LAT...LON 3135 11019 3134 11001 3138 10996 3149 11005
3147 11030
$$
WEATHER.GOV/TUCSON000
WWUS55 KTWC 142344
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
441 PM MST FRI OCT 14 2005
AZC003-142351-
/O.EXP.KTWC.SV.W.0124.000000T0000Z-051014T2345Z/
COCHISE AZ-
441 PM MST FRI OCT 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COCHISE COUNTY
EXPIRES AT 445 PM MST...
AT 435 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
STORM OVER HEREFORD HAS WEAKENED BELOW SEVERE CRITERIA. THERE HAVE
BEEN ONLY REPORTS OF PEA SIZE HAIL FROM A SPOTTER NEAR HEREFORD AND
RAIN AMOUNTS OF 0.4 TO 0.6 INCHES WITH THIS STORM. SINCE THE STORM
HAS WEAKENED AND NO REPORTS OF SEVERE CRITERIA...THE SEVERE
THUNDERSTORM WARNING FOR SOUTHWESTERN COCHISE COUNTY HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3135 11019 3134 11001 3138 10996 3149 11005
3147 11030
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:00 PM MST, 1 hour 12 minutes earlier.
Area forecast discussion, Oct 14, 3:00 PM MST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST FRI OCT 14 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM STALLED OVER NORTHERN SONORA MEXICO WILL BRING A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS TO PARTS OF SOUTHEAST ARIZONA THROUGH SATURDAY. A STRONGER LOW PRESSURE SYSTEM WILL BEGIN TO IMPACT THE REGION SUNDAY THROUGH EARLY NEXT WEEK. EXPECT COOLER TEMPERATURES...GUSTY WINDS AT TIMES...AND A BETTER CHANCE OF SHOWERS WITH THIS SYSTEM. && .DISCUSSION...THE LATEST WATER VAPOR IMAGERY INDICATED THAT A WEAK AND ELONGATED UPPER LOW WAS CENTERED OVER NORTHERN SONORA MEXICO... EXTENDING INTO THE SE HALF OF AZ. AT 230 PM MST...KEMX RADAR WAS SHOWING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NORTHERN SONORA...WITH ISOLATED THUNDERSTORM ACTIVITY ACROSS SOUTH CENTRAL PIMA...SANTA CRUZ AND SOUTHERN COCHISE COUNTIES. ALTHOUGH THESE STORMS WILL PRODUCE BRIEF HEAVY RAINFALL...THE FASTER MOTION OF THESE STORMS WILL LIMIT ANY SIGNIFICANT RAINFALL FROM FALLING IN ANY GIVEN LOCATION. THE MAIN THREAT FROM THESE STORMS WILL BE SMALL TO MEDIUM SIZED HAIL. COVERAGE A TAD MORE THAN WHAT WAS EXPECTED TODAY. THIS IS MOST LIKELY THE RESULT OF THE UPPER LOW CHANGING FROM A NEUTRAL TILT TO A NEGATIVE TILT. OTHERWISE...IT HAS BEEN A BREEZY DAY ACROSS ALL OF SOUTHEAST ARIZONA AS SURFACE OBS DEPICTING WINDS IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 30 MPH. THIS WAS NO SURPRISE AS THE 12Z KTUS SOUNDING DEPICTED A RATHER DEEP LAYER OF EAST WINDS 15 TO 25 KTS FROM THE SURFACE TO 600 MB. THE STRONG EASTERLY FLOW HAS BEEN RESPONSIBLE FOR ADVECTING LOW TO MID LEVEL MOISTURE INTO THE CWA. AS OF 200 PM MST...SURFACE DEWPOINT OBSERVATIONS ACROSS THE CWA WERE GENERALLY 6 TO 15 DEGS HIGHER THAN 24 HOURS AGO. OTHERWISE...THIS LOW WILL KICK OUT OF THE AREA SAT NIGHT JUST AS A STRONGER LOW DIGS SOUTH ALONG THE WEST COAST. THE 12Z GFS RUN WAS FURTHER WEST WITH THE UPPER LOW POSITION AS IT SETTLES IN OFF THE SOUTHERN CA COAST BY 00Z TUE. THE UPPER LOW THEN EJECTS ACROSS NW AZ TUESDAY AND TUESDAY NIGHT. GIVEN THE TRACK OF THE UPPER LOW...THE BEST PCPN AMOUNTS WILL BE ACROSS THE NORTHWEST HALF OF THE STATE WHERE THE BEST DYNAMICS WILL RESIDE. ALTHOUGH HIGHER POPS ARE USUALLY WARRANTED FOR THIS TYPE OF SCENARIO...THE FACT THAT SOUTHEAST ARIZONA IS LOCATED ON THE SOUTHERN PERIPHERY OF THE EJECTING LOW WILL INCREASE THE POSSIBILITY OF A DRY SLOT ENTERING INTO THE AREA. THEREFORE...WILL MAINTAIN POPS IN THE CHANCE CATEGORY FOR NOW. HOWEVER...IF THE FUTURE MODEL RUNS TRACK THIS SYSTEM FURTHER EAST...HIGHER POPS WILL BE NEEDED. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.